Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 324, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 3, 1999, 3:17 PM CDT for Clark County, Meade County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 1999, 3:17 PM CDT (20:17 UTC)
- Expired
- Sep 3, 1999, 4:05 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Clark County, KS, Meade County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDDC 032018 RRA
SVRDDC
KSC025-119-032105-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
317 PM CDT FRI SEP 3 1999
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLARK COUNTY IN SOUTHWESTERN KANSAS
EASTERN MEADE COUNTY IN SOUTHWESTERN KANSAS
* UNTIL 405 PM CDT
* AT 314 PM CDT... DODGE CITY DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 11 MILES SOUTHWEST OF MINNEOLA OR 6 MILES SOUTHEAST
OF FOWLER MOVING NORTHEAST AT 10 MPH.
* * SOME LOCATIONS AFFECTED
RURAL RESIDENTS OF WESTERN CLARK AND EASTERN MEADE COUNTY
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN
EXrCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE
CAUGHT OUTSIDE...MOVE TO A STURDY SHELTER IMMEDIATELY AND STAY AWAY
FROM WINDOWS.
$$
RB/SHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:51 PM CDT, 26 minutes earlier.
Area forecast discussion, Sep 3, 2:51 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 251 PM CDT FRI SEP 3 1999 PROGRESSIVE UPPER WAVE OVER IDAHO CONTINUES TO MOVE EAST THIS AFTERNOON PER THE WATER VAPOR LOOP. TO ITS SOUTHEAST...SEVERAL UPPER VORT LOBES ARE MOVING THROUGH THE SW FLOW ALOFT. MID-LEVEL CONVECTION HAS BEEN GOING TODAY OVER THE SW COUNTIES INTO THE SOUTHERN TEXAS PANHANDLE. HIGHER THTE AIR IS IN PLACE FROM CENTRAL KANSAS TO NORTHERN TEXAS. AS STORMS PROPAGATE EAST...THEY SHOULD CONTINUE TO INGEST THIS AIR. WITH THIS IN MIND...WILL GRADIENT POPS FOR TONIGHT FROM LOW TO HIGHER WEST TO EAST. HOWEVER...MAIN SHOW FOR TONIGHT COULD VERY WELL OCCUR ALONG INTERSECTION OF LOW-LEVEL MOIST TONGUE AND THE COLD FRONT OVER CENTRAL NEBRASKA. MAIN QUESTION FOR THIS CYCLE...AS HAS BEEN THE CASE THE LAST SEVERAL DAYS IS WHEN WILL FRONT PUSH THROUGH. MODELS ARE IN SIMILAR AGREEMENT TODAY CONCERNING THE PROGGED POSITION OF THE IDAHO UPPER LOW. CURRENT THINKING IS THAT STORMS MAY GO ALONG FRONT LATE TOMORROW AFTERNOON INTO THE EVENING HOURS. A COMBINATION OF THUNDERSTORM OUTFLOW AND THE UPPER WAVE WILL HELP TO PUSH THE COLD FRONT THROUGH THE CWA SATURDAY NIGHT/SUNDAY MORNING. THEREFORE...WILL CARRY CHC POPS TO ACCOUNT FOR THIS FOR SATURDAY AND SATURDAY NIGHT. A LOW CLOUD DECK HAS BEEN NOTED BEHIND THE FRONT FOR THE LAST COUPLE OF DAYS. THIS DECK WILL CONTINUE ITS SOUTHWARD MOVEMENT OVER THE WEEKEND. SO...WILL MENTION MOSTLY CLOUDY FOR SUNDAY. SUNDAY'S TEMPS WILL BE TRICKY. FWC IS GIVING ME 80S TO LOWER 90S AND THE FAN IS GIVING ME 70S. ALSO...AS OF 19Z...CURRENT TEMPS UNDER THE LOW OVERCAST ARE ONLY IN THE 50S IN THE DAKOTAS. UPSHOT HERE IS THAT I WILL LEAN HEAVILY IN THE FAN DIRECTION...HOWEVER...IF WE SEE MORE SUN THAN CLOUD SUNDAY...HIGHS WILL BE CLOSER TO FWC VALUES. EXTENDED DISCUSSION... EXTENDED MODELS INITIALLY IN REASONABLE AGREEMENT WITH SFC HIGH BUILDING INTO WESTERN KANSAS THROUGH 12Z MONDAY. WITH AN EASTERLY UPSLOPE FLOW DEVELOPING COMBINED WITH A WEAK VORT LOBE MOVING EAST ACROSS THE NORTHERN PLAINS AT THIS TIME, APPEARS CURRENT EXTENDED WITH MENTION OF CHC TO SLT CHC FOR TS THROUGH LABOR DAY SEEMS REASONABLE. SUGGESTIONS OF A MORE ZONAL FLOW DEVELOPING MIDWEEK. TEMPS SHOULD GRADUALLY WARM THROUGH MID WEEK TO SLIGHTLY ABOVE SEASONAL READING. BELIEVE MID 80S TO LOWER 90S WILL COVER THE WARMING TEMPS. CONFIDENCE IS LOW FOR FRIDAY AS 500 MB HTS RISE AS RIDGE BEGIN TO BUILD INTO THE CNTRL PLAINS. WITH SFC BOUNDARY NEAR AREA LATE IN THE WEEK WILL INTRODUCE SLT CHC AGAIN FOR FRIDAY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 067/088 060/075t 052 323 GCK 066/088 059/074 050 323 EHA 066/089 061/074 050 200 LBL 067/089 061/077 053 323 HYS 068/086 059/069 050 333 P28 071/090 064/079 058 534 .DDC...NONE. MCCAMMON/RB
In the hours before
Special weather statement, Sep 3, 10:10 AM CDT, 5 hours 7 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-040600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1010 AM CDT FRI SEP 3 1999 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. A LOW PRESSURE TROUGH ALONG THE KANSAS/COLORADO BORDER WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE ENTERS THE AREA. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP NORTHWEST OF A SCOTT CITY TO ELKHART LINE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN THIS AREA WITH THE PRIMARY THREATS BEING LARGE HAIL AND STRONG WINDS DURING THE LATE AFTERNOON AND EARLY EVENING. THE LIKELIHOOD OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET. THUNDERSTORMS MAY DEVELOP TONIGHT ACROSS THE REGION AS A COLD FRONT PUSHES IN FROM THE NORTHWEST. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ RB
Special weather statement, Sep 3, 10:10 AM CDT, 5 hours 7 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-040600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1010 AM CDT FRI SEP 3 1999 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. A LOW PRESSURE TROUGH ALONG THE KANSAS/COLORADO BORDER WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE ENTERS THE AREA. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP NORTHWEST OF A SCOTT CITY TO ELKHART LINE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN THIS AREA WITH THE PRIMARY THREATS BEING LARGE HAIL AND STRONG WINDS DURING THE LATE AFTERNOON AND EARLY EVENING. THE LIKELIHOOD OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET. THUNDERSTORMS MAY DEVELOP TONIGHT ACROSS THE REGION AS A COLD FRONT PUSHES IN FROM THE NORTHWEST. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ RB
Special weather statement, Sep 3, 3:10 PM CDT, 7 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-040600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CDT FRI SEP 3 1999 ...STORM SPOTTERS MAY BE NEEDED ALONG AND TO THE EAST OF A DIGHTON TO CIMARRON TO MEADE LINE LATE THIS AFTERNOON AND EARLY THIS EVENING... AT 310 PM...THUNDERSTORMS CONTINUED TO FORM ALONG A DIGHTON TO MEADE LINE. THE THUNDERSTORMS WILL MOVE NORTHEAST AND ENCOUNTER WARM AND MOIST AIR THE REST OF THIS AFTERNOON. AS A RESULT...THE THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE GUSTY WINDS AND LARGE HAIL. THE THUNDERSTORMS SHOULD DIMINISH A>FTER SUNSET. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ MCCAMMON
Special weather statement, Sep 3, 3:10 PM CDT, 7 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-040600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CDT FRI SEP 3 1999 ...STORM SPOTTERS MAY BE NEEDED ALONG AND TO THE EAST OF A DIGHTON TO CIMARRON TO MEADE LINE LATE THIS AFTERNOON AND EARLY THIS EVENING... AT 310 PM...THUNDERSTORMS CONTINUED TO FORM ALONG A DIGHTON TO MEADE LINE. THE THUNDERSTORMS WILL MOVE NORTHEAST AND ENCOUNTER WARM AND MOIST AIR THE REST OF THIS AFTERNOON. AS A RESULT...THE THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE GUSTY WINDS AND LARGE HAIL. THE THUNDERSTORMS SHOULD DIMINISH A>FTER SUNSET. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ MCCAMMON
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.